Alert archive / Kentucky / River Flood Warnings in 2014

River Flood Warning 2, NWS Jackson, KY

February 5, 2014Estill County, Powell County, Kentucky

NWS Jackson, KY issued this river flood warning at Feb 5, 2014, 12:38 AM EST for Estill County, Powell County, Kentucky. It took effect at Feb 5, 2014, 7:00 PM EST. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Feb 5, 2014, 12:38 AM EST (05:38 UTC)
In effect from
Feb 5, 2014, 7:00 PM EST
Expired
Feb 7, 2014, 1:30 AM EST
In force
31 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
Minor

Counties Estill County, KY, Powell County, KY

The radar

The Jackson,KY radar (KJKL), 47 km from the middle of the area, began a volume at 05:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red River at Clay City (CYCK2). The gauge peaked at 17.36 ft at Feb 6, 2014, 10:00 AM EST.

actionminormoderate10152002/0502/0602/0702/08
Action stage
13 ft
Minor stage
17 ft
Moderate stage
19 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03283500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

998 
WGUS43 KJKL 050538
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE JACKSON KY 
1238 AM EST WED FEB 5 2014

...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY...

  THE RED RIVER AT CLAY CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. 

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 10 AM WEDNESDAY.

&&

KYC065-197-051738-
/O.NEW.KJKL.FL.W.0002.140206T0300Z-140207T0630Z/
/CYCK2.1.ER.140206T0300Z.140206T1800Z.140207T0030Z.NO/
1238 AM EST WED FEB 5 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE RED RIVER AT CLAY CITY.
* FROM THIS EVENING TO LATE THURSDAY NIGHT.
* AT 12:15 AM WEDNESDAY THE STAGE WAS 14.0 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY WEDNESDAY EVENING 
  AND CONTINUE TO RISE TO NEAR 17.3 FEET BY THURSDAY AFTERNOON. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY THURSDAY EVENING.
* AT 17.0 FEET...LOW LYING AREAS FLOOD. MAPLE STREET NEAR THE RED 
  RIVER RANCH AS WELL AS POMPEII ROAD OFF OF HIGHWAY 15 ARE 
  IMPASSABLE.

LAT...LON 3788 8405 3788 8367 3783 8340 3775 8343
      3780 8374 3780 8397             

$$
3 follow-up statements
128 
WGUS83 KJKL 051544
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1044 AM EST WED FEB 5 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...
 
  THE RED RIVER AT CLAY CITY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 6 PM.

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. 

&&

KYC065-197-060344-
/O.EXT.KJKL.FL.W.0002.140206T0000Z-140206T1200Z/
/CYCK2.1.ER.140206T0000Z.140206T0000Z.140206T0600Z.NO/
1044 AM EST WED FEB 5 2014

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT CLAY CITY.
* UNTIL THURSDAY MORNING.
* AT 10:15 AM WEDNESDAY THE STAGE WAS 15.2 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  EVENING.
* AT 17.0 FEET...LOW LYING AREAS FLOOD. MAPLE STREET NEAR THE RED 
  RIVER RANCH AS WELL AS POMPEII ROAD OFF OF HIGHWAY 15 ARE 
  IMPASSABLE.

$$
JMW
455 
WGUS83 KJKL 051958
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
258 PM EST WED FEB 5 2014

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
KENTUCKY...

  THE KENTUCKY RIVER NEAR RAVENNA 
  THE RED RIVER AT CLAY CITY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 11`PM.

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. 

&&

KYC065-060758-
/O.CON.KJKL.FL.W.0001.000000T0000Z-140207T0600Z/
/RAVK2.1.ER.140205T1831Z.140206T1200Z.140207T0000Z.UU/
258 PM EST WED FEB 5 2014

THE FLOOD WARNING CONTINUES FOR
  THE KENTUCKY RIVER NEAR RAVENNA.
* AT  2:15 PM WEDNESDAY THE STAGE WAS 21.1 FEET. 
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY 
  THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY 
  EVENING.
* AT 21.5 FEET...SANG BRANCH ROAD IS UNDER WATER AT RED LICK CREEK.

$$

KYC065-197-060757-
/O.CON.KJKL.FL.W.0002.140206T0000Z-140206T1200Z/
/CYCK2.1.ER.140206T0000Z.140206T0000Z.140206T0600Z.NO/
258 PM EST WED FEB 5 2014

THE FLOOD WARNING CONTINUES FOR
  THE RED RIVER AT CLAY CITY.
* FROM THIS EVENING TO THURSDAY MORNING.
* AT  2:15 PM WEDNESDAY THE STAGE WAS 15.1 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS 
  EVENING.
* AT 17.0 FEET...LOW LYING AREAS FLOOD. MAPLE STREET NEAR THE RED 
  RIVER RANCH AS WELL AS POMPEII ROAD OFF OF HIGHWAY 15 ARE 
  IMPASSABLE..

$$

DUSTY
063 
WGUS83 KJKL 060355
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1055 PM EST WED FEB 5 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN KENTUCKY...
 
  THE RED RIVER AT CLAY CITY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA 
OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY 
THIS FORECAST TAKE NECESSARY PRECAUTIONS. 

THE NEXT UPDATE WILL BE ISSUED BY 8 AM.

A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. 

&&

KYC065-197-060425-
/O.CAN.KJKL.FL.W.0002.000000T0000Z-140206T1200Z/
/CYCK2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1055 PM EST WED FEB 5 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE RED RIVER AT CLAY CITY.
* AT 10:15 PM WEDNESDAY THE STAGE WAS 16.4 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 
  16.9 FEET AFTER MIDNIGHT TONIGHT. 
* AT 17.0 FEET...LOW LYING AREAS FLOOD. MAPLE STREET NEAR THE RED 
  RIVER RANCH AS WELL AS POMPEII ROAD OFF OF HIGHWAY 15 ARE 
  IMPASSABLE..

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Feb 4, 9:40 PM EST, 2 hours 58 minutes earlier.

Area forecast discussion, Feb 4, 9:40 PM EST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
940 PM EST TUE FEB 4 2014

.UPDATE...
ISSUED AT 940 PM EST TUE FEB 4 2014

01Z SFC ANALYSIS SHOWS A DEVELOPING AREA OF LOW PRESSURE RUNNING
NORTHEAST INTO OUR PART OF KENTUCKY. THIS HAS BROUGHT A MIXED BAG OF
PRECIPITATION TO THE AREA WITH FREEZING RAIN THE MOST DOMINATE RESULT
ALONG AND NORTH OF THE MOUNTAIN PARKWAY. THERE IS ALSO FREEZING RAIN
AND GLAZING GOING ON OVER THE RIDGES FOR THE NORTHERN HALF OF THE
AREA...INCLUDING HERE AT JKL.

HOWEVER...WITH THE LOSS OF THE MESONET DATA...CRITICAL TEMPERATURE
DATA HAS BEEN HARD TO COME BY THIS EVENING ESPECIALLY IN THE VALLEYS.
TWITTER AND FACEBOOK REPORTS ALONG WITH A FEW NON NWS REPORTING SITES
HAVE HELPED TO COMPENSATE AND GIVEN US A GOOD PICTURE OF WHAT IS
GOING ON.

TEMPERATURES WILL BE RISING THROUGH THE REMAINDER OF THE EVENING AND
OVERNIGHT...BUT WILL BE SLOW TO CROSS FREEZING IN MANY LOCATIONS SO
CONCERN REMAINS FOR THE GLAZING TO CONTINUE FOR SEVERAL MORE HOURS IN
PLACES THAT ARE CURRENTLY SUB FREEZING. LOCATIONS ALONG AND NORTH OF
INTERSTATE 64 ARE MAKING OUT WITH MORE QPF AND FREEZING RAIN SO HAVE
UPPED THEIR TOTALS WITH THIS UPDATE. THIS PUSHED A FEW MORE COUNTIES
INTO THE WARNING CATEGORY. AS A RESULT...DRAGGED THE WARNING LINE
SOUTH AND ADDED A TIER...RIDGE FOCUSED...TO THE ADVISORY.

OUTSIDE OF THE I-64 CORRIDOR...THE VALLEYS AND MOST PLACES SOUTH OF
THE MOUNTAIN PARKWAY ARE JUST SEEING RAIN...IF ANYTHING AT ALL. DO
EXPECT THE ADVISORIES TO BE DROPPED FAIRLY QUICKLY ONCE THE RIDGES
COME ABOVE FREEZING EARLY OVERNIGHT. THE NORTHERN LOCATIONS WILL
LIKELY HOLD ON FOR A BIT LONGER UNTIL BETTER WARMING TAKES HOLD LATE
TONIGHT.

EVERYTHING HAS BEEN UPDATED INCLUDING THE ICE ACCUMULATION GRIDS...
ZONES...WSW...AND HWO. THE GRIDS HAVE BEEN SENT TO THE NDFD AND WEB
SERVERS.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 301 PM EST TUE FEB 4 2014

AS THE LOW PRESSURE SYSTEM APPROACHES TONIGHT...IT WILL OVERRUN THE
AREA WITH WIDESPREAD PRECIPITATION. THE TYPE OF PRECIPITATION
EXPECTED WILL GET A LITTLE TRICKY. THE DENSE CLOUD COVERED
EXPERIENCED ACROSS MOST OF THE ARE TODAY REALLY HELD DOWN
TEMPERATURES DOWN. AS A RESULT...THERE ARE POCKETS...MAINLY NORTH OF
JACKSON...WHERE THE TEMPERATURES HAVE STAYED BELOW 32 DEGREES. IN
THESE AREAS...THERE WILL BE A CHANCE FOR FREEZING RAIN. THE MOST
LIKELY AREA IS IN FLEMING COUNTY...WHERE TEMPERATURES HAVE BEEN THE
COLDEST. WHEN THE RAIN STARTS COMING DOWN HARDER...THE WARMER RAIN
WILL ACTUALLY WARM THE SURFACE AND SHOULD MELT A LOT OF THE ICE AWAY.
IT IS IMPOSSIBLE TO DETERMINE HOW MUCH WILL BE LEFT. IN AREAS UNDER
THE ADVISORY...IT IS LIKELY THAT ALL OF THE ICE WILL BE MELTED. THE
NEXT PROBLEM IS THE RAINFALL. THE ALREADY SATURATED...AND IT PLACES
PARTIALLY FROZEN GROUND...WILL CAUSE ALMOST ALL OF THE RAIN TO
IMMEDIATELY RUN OFF. IN ADDITION...ANY SNOW THAT IS STILL REMAINING
WILL MELT AND RUN AWAY. AN ICE JAM COULD ALSO CREATE PROBLEMS. CONSIDERING
THE SOME RIVERS AND STREAMS ARE ALREADY RUNNING HIGH...THIS COULD
RESULT IN LOCALIZED FLOODING AS WELL AS FLOODING ON THE KENTUCKY AND
RED RIVERS. THE AREA AROUND RAVENNA...COULD ACTUALLY APPROACH
MODERATE FLOODING BY THE THE TIME IT CRESTS ON THURSDAY MORNING. THE
RED RIVER NEAR CLAY CITY WILL ALSO BE QUITE VULNERABLE FOR FLOODING. THE
MODELS DIFFER ON HOW MUCH RAIN TO EXPECT...SO THE STAYED VERY CLOSE
TO THE WPC FORECAST. SOME POST FRONTAL SNOW SHOWERS AND FLURRIES CAN
BE EXPECTED...HOWEVER VERY LITTLE...IF ANY...ACCUMULATION IS
EXPECTED.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 151 PM EST TUE FEB 4 2014

SOME SHALLOW MOISTURE WILL LINGER INTO THURSDAY MORNING...PROVIDING
A FEW FLURRIES TO START THE DAY. BY THE AFTERNOON WINDS SHOULD TURN
MORE WESTERLY OR SOUTHWESTERLY WITH CLOUDS BREAKING UP. WHILE A WEAK
SHORTWAVE WILL PASS TO THE SOUTH ON FRIDAY...IT LOOKS LIKE MOISTURE
WILL BE LIMITED WITH NOTHING MORE THAN A FEW FLURRIES OR SPRINKLES
POSSIBLE. THIS WILL LEAD US INTO THE UPCOMING WEEKEND...

MODELS REMAIN IN DISAGREEMENT REGARDING THE NEXT WEATHER SYSTEM TO
IMPACT THE AREA THIS WEEKEND. WITH THAT WILL PLAN TO STICK WITH A
BLEND OF THE MODELS WITH A MIX OF RAIN AND SNOW AT TIMES. DEPENDING
ON THE TRACK WE COULD SEE A BIT BETTER SNOWFALL...BUT OVERALL SYSTEM
SEEMS RATHER DISORGANIZED AS IT CROSSES THE AREA THIS WEEKEND...SO
HEAVIER AMOUNTS SEEM IN QUESTION. IN FACT...12Z ECMWF SHOWS UP
VIRTUALLY BEING SPLIT BY TWO WAVES WITH VERY LITTLE SNOW ACROSS THE
AREA. NO MATTER THE TRACK...AS THE SYSTEM DEPARTS LATE THIS
WEEKEND...COLD AIR SHOULD SPREAD BACK ACROSS THE AREA WITH SOME
UPSLOPE SNOW SHOWERS POSSIBLE LATE IN THE WEEKEND. BEYOND THIS
SYSTEM...LOOKS LIKE HIGH PRESSURE WILL FINALLY SETTLE IN FOR NEXT
WEEK WITH A GOOD WARMING TREND AS IT SLIDES EAST BY MID TO LATE WEEK.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING)
ISSUED AT 740 PM EST TUE FEB 4 2014

IFR TO LIFR LOW CLOUDS AND VIS WILL HOLD IN THROUGH MUCH OF THE
NIGHT AS A SATURATED COLUMN MOVES OVER EAST KENTUCKY. THIS WILL BRING
RAIN...LOCALLY HEAVY...AND FREEZING RAIN TO THE AREA INTO WEDNESDAY
MORNING. LOOK FOR CONDITIONS TO IMPROVE DURING THE HOURS AFTER SUN UP
ON WEDNESDAY...BUT STILL BE NO BETTER THAN MVFR FOR MOST LOCATIONS.
WINDS GENERALLY 10 KTS OR LESS WILL SWITCH AROUND TO THE SOUTHEAST
THIS EVENING BECOMING SOUTH LATER TONIGHT BEFORE SHIFTING TO THE
WEST AT 10 TO 15 KTS WEDNESDAY MORNING. WINDS JUST OFF THE SURFACE
WILL BE MUCH HIGHER THROUGH THE NIGHT...THOUGH...SO HAVE ADDED A LLWS
REMARK FOR 35 KTS FROM THE SOUTH ABOUT 2K FEET ALOFT.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KYZ044-050>052-058>060-
068-069-079-080-083>088-104-106>120.

WINTER STORM WARNING UNTIL 10 AM EST WEDNESDAY FOR KYZ044-
050>052.

WINTER WEATHER ADVISORY UNTIL 4 AM EST WEDNESDAY FOR KYZ058>060-
068-069-104-106>109-111-112-114.

&&

UPDATE...GREIF
SHORT TERM...JJ
LONG TERM...KAS
AVIATION...GREIF
Hazardous weather outlook, Feb 4, 9:10 PM EST, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
910 PM EST TUE FEB 4 2014

KYZ044-050>052-060515-
FLEMING-MONTGOMERY-BATH-ROWAN-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD
910 PM EST TUE FEB 4 2014

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

FREEZING RAIN WILL CONTINUE FOR MUCH OF THE NIGHT. BETWEEN A QUARTER
AND A HALF AN INCH OF ICE ACCUMULATION IS POSSIBLE.

ADDITIONALLY...THE RAIN WILL FALL HEAVY AT TIMES TONIGHT...POSSIBLY
LEADING TO MINOR FLOODING OF CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW IS POSSIBLE ON WEDNESDAY...AS WELL AS FROM FRIDAY NIGHT THROUGH
EARLY MONDAY MORNING.

THE RAIN FROM TONIGHT WILL CAUSE STREAMS AND RIVER TO RUN HIGH
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ICE AMOUNTS...AS WELL AS ANY
INSTANCES OF FLOODING TONIGHT AND WEDNESDAY.

KYZ058>060-068-069-104-106>109-111-112-114-060515-
ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-
INCLUDING THE CITIES OF...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE
910 PM EST TUE FEB 4 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY...
...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A MIXTURE OF RAIN AND FREEZING RAIN WILL AFFECT THE AREA TONIGHT.
AROUND A TENTH OF AN INCH OF ICE ACCUMULATION IS POSSIBLE FROM THIS
FOR MOST PLACES WITH UP TO A QUARTER OF AN INCH ON THE RIDGES.

ADDITIONALLY...RAIN WILL FALL HEAVY AT TIMES TONIGHT...POSSIBLY
LEADING TO MINOR FLOODING OF CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SNOW IS POSSIBLE ON WEDNESDAY...AS WELL AS FROM FRIDAY NIGHT THROUGH
EARLY MONDAY MORNING.

THE RAIN FROM TONIGHT WILL CAUSE STREAMS AND RIVER TO RUN HIGH
THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ICE AMOUNTS TONIGHT...AS WELL AS
ANY INSTANCES OF FLOODING TONIGHT AND WEDNESDAY.

KYZ079-080-083>088-110-113-115>120-060515-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-FLOYD-KNOTT-
PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...PRESTONSBURG...HINDMAN...HAZARD...MANCHESTER...
HYDEN...WHITESBURG...INEZ...PIKEVILLE
910 PM EST TUE FEB 4 2014

...FLOOD WATCH IN EFFECT THROUGH WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

LOCAL POCKETS OF SNOW AND FREEZING RAIN WILL BE POSSIBLE AT TIMES
THIS EVENING...MAINLY ON THE RIDGES NORTH OF THE HAL ROGERS PARKWAY.

RAIN WILL FALL HEAVY AT TIMES TONIGHT...POSSIBLY LEADING TO FLOODING
OF CREEKS AND STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SIGNIFICANT RISES WILL OCCUR ALONG PORTIONS OF THE CUMBERLAND...
KENTUCKY...AND LICKING RIVER BASINS THROUGH THE MIDDLE OF THE WEEK.

SNOW IS POSSIBLE WEST OF A LINE FROM FRENCHBURG TO LONDON ON
WEDNESDAY...AS WELL AS SOUTHEAST OF A LINE FROM PAINTSVILLE TO
WHITLEY CITY WEDNESDAY NIGHT.

SNOWFALL IS POSSIBLE AT TIMES ACROSS ALL OF EASTERN KENTUCKY FROM
FRIDAY NIGHT THROUGH MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY ICING TONIGHT AS WELL AS
FLOODING THROUGH THE NIGHT INTO WEDNESDAY.

JJ/GREIF

In the hours before

Local storm report, Feb 4, 8:41 PM EST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
841 PM EST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     FREEZING RAIN    IDA MAY                 37.52N 83.77W
02/04/2014  E0.00 INCH       LEE                KY   TRAINED SPOTTER

            A GLAZE OF ICE HAS FORMED ON ELEVATED SURFACES OVER THE
            PAST HOUR.

&&

SHALLENBERGER
Local storm report, Feb 4, 9:10 PM EST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
910 PM EST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     FREEZING RAIN    HILLSBORO               38.29N 83.66W
02/04/2014  E0.00 INCH       FLEMING            KY   TRAINED SPOTTER

            ICE HAS ACCUMULATED A GLAZING ON SURFACES WITHIN THE PAST
            HOUR.

&&

SHALLENBERGER
Local storm report, Feb 4, 10:19 PM EST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1019 PM EST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     FREEZING RAIN    4 SE JACKSON            37.52N 83.33W
02/04/2014  M0.10 INCH       BREATHITT          KY   OFFICIAL NWS OBS

            A TENTH OF AN INCH OF ICE WAS RECORDED AT THE JACKSON
            WEATHER OFFICE.

&&

SHALLENBERGER
Local storm report, Feb 4, 10:37 PM EST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1037 PM EST TUE FEB 04 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     FREEZING RAIN    JEFFERSONVILLE          37.97N 83.83W
02/04/2014  E0.25 INCH       MONTGOMERY         KY   TRAINED SPOTTER

            PINE TREES BEING WEIGHTED DOWN WITH LIMBS FALLING AS
            WELL.

&&

SHALLENBERGER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 10:11 PM ESTAreal Flood AdvisoryJKLBath, Fleming, Montgomery, Rowan6 hr
Feb 4, 11:55 PM ESTAreal Flood WarningJKLBath, Estill, Fleming, Menifee, Montgomery, Powell and 1 more25 hr
Feb 5, 2:59 AM ESTAreal Flood AdvisoryJKLBreathitt, Elliott, Johnson, Lee, Magoffin, Menifee and 5 more6 hr
Feb 5, 4:01 AM ESTFreezing Rain AdvisoryJKLBath, Fleming, Montgomery, Rowan4 hr
Feb 5, 10:12 AM ESTAreal Flood WarningJKLEstill6 hr
Feb 5, 6:34 PM ESTWinter Weather AdvisoryJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more9 hr

Nearby

River Flood Warnings in Kentucky, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.